Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Perturbation solutions for flow through symmetrical hoppers with inserts and asymmetrical wedge hoppers
Author: Cox, G.
McCue, S.
Thamwattana, N.
Hill, J.
Citation: Journal of Engineering Mathematics, 2005; 52(1):63-91
Publisher: Kluwer Academic Publ
Issue Date: 2005
ISSN: 0022-0833
Statement of
G.M. Cox, S.W. Mccue, N. Thamwattana and J.M. Hill
Abstract: Under certain circumstances, an industrial hopper which operates under the “funnel-flow” regime can be converted to the “mass-flow” regime with the addition of a flow-corrective insert. This paper is concerned with calculating granular flow patterns near the outlet of hoppers that incorporate a particular type of insert, the cone-in-cone insert. The flow is considered to be quasi-static, and governed by the Coulomb–Mohr yield condition together with the non-dilatant double-shearing theory. In two-dimensions, the hoppers are wedge-shaped, and as such the formulation for the wedge-in-wedge hopper also includes the case of asymmetrical hoppers. A perturbation approach, valid for high angles of internal friction, is used for both two-dimensional and axially symmetric flows, with analytic results possible for both leading order and correction terms. This perturbation scheme is compared with numerical solutions to the governing equations, and is shown to work very well for angles of internal friction in excess of 45°.
Keywords: asymmetric hoppers
Coulomb-Mohr yield condition
granular flow
hopper inserts
perturbation solution
Rights: © Springer 2005
DOI: 10.1007/s10665-004-7952-7
Appears in Collections:Aurora harvest 5
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.